Alert archive / Colorado / Flash Flood Warnings in 2013

Flash Flood Warning 31, NWS Pueblo, CO

August 22, 2013Pueblo County, Colorado

NWS Pueblo, CO issued this flash flood warning at Aug 22, 2013, 9:11 PM MDT for Pueblo County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2013, 9:11 PM MDT (03:11 UTC)
Expired
Aug 23, 2013, 12:00 AM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 33 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 12:00 AM MDTFLOOD1 S Boone, COCDOT REPORTS HIGHWAY 50 CLOSED BOTH DIRECTIONS BETWEEN BOONE AND WHEELER LANE DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 3.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
176 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
2103 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

251 
WGUS55 KPUB 230311
FFWPUB
COC101-230600-
/O.NEW.KPUB.FF.W.0031.130823T0311Z-130823T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
911 PM MDT THU AUG 22 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL MIDNIGHT MDT

* AT 908 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE  
  WARNED AREA. THUNDERSTORMS CONTINUE TO MOVE THROUGH EASTERN PUEBLO 
  COUNTY PRODUCING RAINFALL RATES OF ONE TO THREE INCHES PER HOUR.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PUEBLO...AVONDALE...BOONE AND PUEBLO DEPOT.

HEAVY RAIN FELL UPSTREAM IN THE BLACK SQUIRREL CREEK DRAINAGE AND 
THAT WILL ALSO COME DOWN THE CREEK INTO EASTERN PUEBLO COUNTY. 
STANDING OR FLOWING WATER COULD IMPACT TRAVEL ON HIGHWAYS 50 AND 96 
IN EASTERN PUEBLO COUNTY. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
CHICO CREEK...ARKANSAS RIVER...HAYNES CREEK...WOLF ARROYO...SIXMILE
CREEK...HUERFANO RIVER...FOURMILE CREEK...CHICOSA CREEK...NORTH
CHICOSA CREEK...DOYLE ARROYO...APISHAPA RIVER...GOAT BUTTE CREEK...
BLACK SQUIRREL CREEK...TOM HOLLOW...ANDY CREEK...DRY CREEK...BURNT
CREEK...SAINT CHARLES RIVER...MUSTANG CREEK...POWELL ARROYO...KRAMER
CREEK AND SOUTH CHICOSA CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3789 10406 3800 10451 3852 10450 3852 10405

$$
STARK
2 follow-up statements
241 
WGUS75 KPUB 230346
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
946 PM MDT THU AUG 22 2013

COC101-230600-
/O.CON.KPUB.FF.W.0031.000000T0000Z-130823T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUEBLO CO-
946 PM MDT THU AUG 22 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN PUEBLO COUNTY
UNTIL MIDNIGHT MDT...

AT 944 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PUEBLO...AVONDALE...BOONE AND PUEBLO DEPOT.

HEAVY RAIN IS OCCURRING IN EASTERN PUEBLO COUNTY AT THIS TIME. RAIN 
THAT FELL UPSTREAM IN SOUTHERN EL PASO COUNTY WILL FLOW INTO CREEKS 
AND DRAINAGES IN THIS SAME AREA WHICH COULD EXACERBATE ANY FLOODING 
THAT OCCURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO.

&&

LAT...LON 3789 10406 3800 10451 3852 10450 3852 10405

$$
STARK
782 
WGUS75 KPUB 230442
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1042 PM MDT THU AUG 22 2013

COC101-230600-
/O.CON.KPUB.FF.W.0031.000000T0000Z-130823T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUEBLO CO-
1042 PM MDT THU AUG 22 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN PUEBLO COUNTY
UNTIL MIDNIGHT MDT...

AT 1039 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE DEVELOPING AND MOVING 
INTO THE WARNED AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PUEBLO...AVONDALE...BOONE AND PUEBLO DEPOT.

FLASH FLOODING CAN OCCUR VERY QUICKLY CAUSING CREEKS AND DRAINAGES 
THAT ARE NORMALLY DRY...TO FILL WITH WATER AND FLOW OUT OF THEIR 
BANKS. ANY ADDITIONAL RAINFALL WITH EXACERBATE RUNOFF FROM EARLIER 
STORMS AND STORMS THAT MOVED ACROSS AREAS UPSTREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE 
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON 
FOOT OR IN A VEHICLE.

&&

LAT...LON 3789 10406 3800 10451 3852 10450 3852 10405

$$
STARK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 7:43 PM MDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 22, 7:43 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
743 PM MDT THU AUG 22 2013

.UPDATE...
ISSUED AT 743 PM MDT THU AUG 22 2013

UPDATED TO EXTEND FLASH FLOOD WATCH THROUGH 10 PM MDT.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 345 PM MDT THU AUG 22 2013

...HEAVY RAINERS THIS EVENING...

FLASH FLOOD WATCH WILL CONTINUE FOR THE WALDO AND BLACK FOREST BURN
SCARS THROUGH 8 PM.  OTHER BURN SCARS IN THE AREA ARE NOT OFF THE
HOOK EITHER...JUST NOT QUITE AS MUCH CONFIDENCE AS THE WALDO AND
BLACK FOREST SCARS.  PRIMARY DRIVERS FOR FLASH FLOOD THREAT THIS
EVENING ARE PRECIPITABLE WATER AND SLOW STORM MOVEMENT.  TOTAL
BLENDED PRECIPITABLE WATERS HAVE BEEN CREEPING UP THROUGH THE DAY
AND ARE NOW AT 152% OF NORMAL OVER THE WALDO AND BLACK FOREST
SCARS.  A GOOD PORTION OF SOUTHEAST AND SOUTH CENTRAL COLORADO IS
CURRENTLY IN THE 140-150% OF NORMAL RANGE...WITH EXTREMES OF 177%
OVER NORTHWEST CROWLEY COUNTY ON THE HIGH END...AND 100% OVER THE
FAR SOUTHEAST CORNER OF BACA COUNTY ON THE LOW END.  THE OTHER BIG
CONCERN IS THE VERY SLOW STORM MOVEMENTS SO FAR THIS AFTERNOON. A
FEW STORM UPDRAFTS HAVE BEEN GOING UP VERY INTENSELY AND THEN JUST
MEANDERING VERY SLOWLY TO THE NORTHEAST OR MOVING HARDLY AT ALL.
THIS COMBINATION OF HIGH PRECIPITABLE WATER AND SLOW STORM MOVEMENT
IS VERY CONCERNING...ESPECIALLY IF A BURN SCAR IS THE TARGET.
ANOTHER IMPORTANT FACTOR IS THE SURFACE MOISTURE.  DESPITE MODEL
FORECASTS OF SURFACE DEWPOINTS MIXING INTO THE 40S OVER MOST OF THE
I-25 CORRIDOR...THAT HAS NOT REALLY BEEN THE CASE SO FAR.  MOST
AREAS HAVE REMAINED IN THE 50S...WITH JUST A FEW UPPER 40S OVER FAR
NORTHWEST EL PASO COUNTY. SO...IF IT RAINS...IT COULD RAIN
HARD...FOR A LONG TIME...AND WITH VERY LITTLE EVAPORATION.

CURRENTLY...AN INTENSE CLUSTER OF STORMS IS DEVELOPING ALONG AND
JUST NORTH OF THE TELLER AND EL PASO COUNTY LINES.  THIS IS PROBABLY
THE KICK OFF AND THE AREA TO WATCH FOR STORM EVOLUTION OVER THE NEXT
SEVERAL HOURS.  OUTFLOW BOUNDARIES WILL BE COMING SOUTH OUT OF THOSE
STORMS OVER THE NEXT COUPLE HOURS...INITIATING NEW CONVECTION THAT
WILL LIKELY BE EQUALLY AS INTENSE. ANOTHER BIG AREA TO WATCH RIGHT
NOW IS ALONG THE RATON MESA WHERE THE RADAR IS CURRENTLY LIGHTING
UP.  THIS AREA IS LIKELY BEING TRIGGERED BY THE HIGHER TERRAIN DOWN
THERE AS WELL AS A LINE OF WIND CONVERGENCE...WITH LIGHT NORTHEAST
WINDS TO THE NORTH OF THE BOUNDARY...AND SOUTHWEST BREEZES TO THE
SOUTH OF THE BOUNDARY.  PROBABLY BEST POTENTIAL FOR ANY SEVERE
WEATHER THIS AREA...ALTHOUGH PALMER DIVIDE IS NOT OUT OF THE
QUESTION EITHER.  RECENT DATA INDICATES POSSIBLE SHEER VALUES
25-30 KTS ALONG THE DIVIDE.

CONVECTION WILL CONTINUE INTO THE EVENING HOURS...GRADUALLY
DISSIPATING IN MOST CASES BUT WITH SOME NEW CONVECTION FORMING.
THEN...AFTER MIDNIGHT...SHOULD SEE CONVECTION GRADUALLY DISSIPATE
IN ALL AREAS.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 345 PM MDT THU AUG 22 2013

METEOROLOGICAL CHALLENGES DURING THE LONGER TERM CONTINUE TO BE POPS
AND TEMPERATURES.

RELATIVELY MINOR ADJUSTMENTS FOR LONGER CYCLE AS UPPER RIDGE IS
STILL EXPECTED TO REMAIN CLOSE ENOUGH TO THE FORECAST DISTRICT TO
ALLOW PRIMARY MOISTURE AXIS TO REMAIN NEAR AND WEST OF THE WESTERN
SECTIONS OF THE CWFA DURING THE MAJORITY OF THE LONGER TERM.

UPPER RIDGE OF HIGH PRESSURE LOCATED OVER FAR SOUTHEASTERN  COLORADO
THIS AFTERNOON SHOULD RELOCATE TO EASTERN KANSAS BY 00Z MONDAY AND
THEN OSCILLATE OVER PORTIONS OF KANSAS INTO THURSDAY BEFORE MAKING A
MORE SUBSTANTIAL PUSH EAST FROM LATE NEXT WEEK INTO NEXT
WEEKEND.

MOST FAVORABLE MOISTURE FEED DURING THE LONGER TERM SHOULD BE NOTED
OVER WESTERN PORTIONS OF THE FORECAST DISTRICT AND POINTS WEST
DURING THE LONGER TERM WITH THE PRIMARY DEEPER MOISTURE EMANATING
FROM THE DEEP TROPICS OFF THE WEST COAST OF MEXICO REMAINING
CENTERED OVER ARIZONA...UTAH AND WESTERN COLORADO REGION INTO NEXT
WEEK. WESTERN BURN SCARS SUCH AS THE WEST FORK COMPLEX SHOULD NOTE
THE HIGHEST POTENTIAL OF BURN SCAR FLASH FLOODING DURING THIS
TIME-FRAME. AS ALWAYS...WFO PUEBLO WILL MONITOR CLOSELY.

WELL ABOVE SEASONAL LATE AUGUST MAXIMUM TEMPERATURES(ESPECIALLY
EASTERN SECTIONS) ARE ANTICIPATED THROUGH NEXT THURSDAY. FOR
EXAMPLE...MAXIMUM TEMPERATURES REACHING INTO THE 90S SHOULD BE NOTED
OVER THE MAJORITY THE SOUTHEASTERN COLORADO PLAINS FROM SATURDAY
INTO NEXT THURSDAY.  FINALLY...RELATIVELY LOW-GRADE GRADIENT WIND
SHOULD CONTINUE OVER THE MAJORITY OF THE FORECAST DISTRICT THROUGH
NEXT THURSDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 345 PM MDT THU AUG 22 2013

MAIN CONCERN THIS EVENING IS CONVECTION DEVELOPING OVER THE PALMER
DIVIDE...RATON RIDGE AND OTHER MOUNTAIN AREAS...AND THEN OVER THE
REST OF SOUTH CENTRAL AND SOUTHEAST COLORADO AS THE EVENING
PROGRESSES. WILL SEE SCATTERED THUNDERSTORMS...ALONG WITH LOCALLY
HEAVY RAINFALL WITH THE STRONGER STORMS...AND POSSIBLY SOME SMALL
HAIL. GREATEST RISK OF HEAVY RAINFALL AFFECTING THE TERMINALS WILL
BE AT KCOS IN THE 22-02Z TIME PERIOD. COULD BRIEFLY SEE MVFR OR
EVEN POTENTIALLY A SHORT PERIOD OF IFR WITH HEAVY RAIN...ALONG
WITH WIND GUSTS IN THE 30-40KT RANGE. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR COZ081-084-
085.

&&

UPDATE...MW
Hazardous weather outlook, Aug 22, 11:57 AM MDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1157 AM MDT THU AUG 22 2013

COZ058>089-093>099-231800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1157 AM MDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

INCREASED CONCERN IS DEVELOPING OVER THE WALDO AND BLACK FOREST BURN
SCARS FOR TODAY. MORNING MODEL DATA CONTINUES TO INDICATE GOOD POTENTIAL
FOR SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN IN AND
AROUND THE SCARS. LIKELIHOOD OF FLASH FLOODING ON THE SCARS IS
NOW IN THE RANGE OF 50 TO 60 PERCENT BETWEEN ABOUT 1 PM AND 8 PM
MDT TODAY. CONDITIONS ARE RIGHT FOR FLASHING FLOODING TODAY.
ATMOSPHERIC MOISTURE IS UP AND STORM MOVEMENT WILL BE SLOW.  THE
DEVELOPMENT OF FLASH FLOODING...HOWEVER...WILL STILL BE DEPENDENT
ON HOW CONVECTION ACTUALLY DEVELOPS AND TRACKS LATER TODAY.

OTHERWISE... SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE
MOUNTAINS DURING THE EARLY AFTERNOON...THEN SPREAD EAST ACROSS THE
INTERSTATE 25 CORRIDOR AND PLAINS THROUGH THE AFTERNOON INTO THE
EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY OF THESE
THUNDERSTORMS...WHICH COULD POSE A FLASH FLOOD THREAT ON ANY OF
THE AREA BURN SCARS. OTHER STORM THREATS WILL BE CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO AROUND 45 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DAILY AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST FOR THE
MOUNTAIN AREAS FRIDAY THROUGH WEDNESDAY. LIGHTNING WILL BE THE
MAIN THREAT FROM THUNDERSTORMS. IN ADDITION...SLOW STORM MOVEMENTS
WILL LIKELY LEAD TO LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO
FLASH FLOODING ISSUES ON AREA BURN SCARS...IN PARTICULAR THE WEST
FORK COMPLEX.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR THIS
AFTERNOON AND EARLY EVENING.

50/50

In the hours before

Local storm report, Aug 22, 7:52 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
752 PM MDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     HEAVY RAIN       2 NNE SECURITY          38.78N 104.73W
08/22/2013  M1.00 INCH       EL PASO            CO   NWS EMPLOYEE

&&
Local storm report, Aug 22, 7:53 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
753 PM MDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HEAVY RAIN       1 SSW RYE               37.91N 104.94W
08/22/2013  M1.31 INCH       PUEBLO             CO   TRAINED SPOTTER

            STORM TOTAL

&&

MW
Local storm report, Aug 22, 8:03 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
803 PM MDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HEAVY RAIN       4 NE AIR FORCE ACADEMY  39.02N 104.80W
08/22/2013  M4.10 INCH       EL PASO            CO   BROADCAST MEDIA

            70 MINUTE DURATION.

&&

RMG
Local storm report, Aug 22, 8:12 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
812 PM MDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HEAVY RAIN       COLORADO SPRINGS        38.83N 104.82W
08/22/2013  M1.77 INCH       EL PASO            CO   ASOS

&&

RMG
Local storm report, Aug 22, 8:48 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
848 PM MDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HEAVY RAIN       COLORADO SPRINGS        38.83N 104.82W
08/22/2013  M1.77 INCH       EL PASO            CO   ASOS

0751 PM     HEAVY RAIN       2 NNE SECURITY          38.78N 104.73W
08/22/2013  M1.00 INCH       EL PASO            CO   NWS EMPLOYEE

0750 PM     HEAVY RAIN       1 SSW RYE               37.91N 104.94W
08/22/2013  M1.31 INCH       PUEBLO             CO   TRAINED SPOTTER

            STORM TOTAL

0725 PM     HEAVY RAIN       5 NE AIR FORCE ACADEMY  39.03N 104.80W
08/22/2013  M2.83 INCH       EL PASO            CO   TRAINED SPOTTER

            STORM TOTAL.

0721 PM     HEAVY RAIN       3 NNW WOODLAND PARK     39.03N 105.08W
08/22/2013  M2.79 INCH       TELLER             CO   TRAINED SPOTTER

0721 PM     TSTM WND GST     6 ESE FALCON            38.90N 104.51W
08/22/2013  E50.00 MPH       EL PASO            CO   TRAINED SPOTTER

0720 PM     HAIL             7 E COLORADO CITY       37.95N 104.72W
08/22/2013  M0.75 INCH       PUEBLO             CO   TRAINED SPOTTER

0705 PM     HEAVY RAIN       4 NE AIR FORCE ACADEMY  39.02N 104.80W
08/22/2013  M4.10 INCH       EL PASO            CO   BROADCAST MEDIA

            70 MINUTE DURATION.

0702 PM     HEAVY RAIN       5 SE MONUMENT           39.05N 104.81W
08/22/2013  M3.12 INCH       EL PASO            CO   TRAINED SPOTTER

            70 MINUTE DURATION.

0700 PM     HEAVY RAIN       1 NNE WOODLAND PARK     39.01N 105.04W
08/22/2013  M2.80 INCH       TELLER             CO   TRAINED SPOTTER

            LIGHT RAIN STILL FALLING

0700 PM     HEAVY RAIN       5 SSW BLACK FOREST      38.95N 104.74W
08/22/2013  E1.60 INCH       EL PASO            CO   COCORAHS

            1 HOUR DURATION. ROAD FLOODING.

0648 PM     HEAVY RAIN       5 NE AIR FORCE ACADEMY  39.03N 104.80W
08/22/2013  M2.66 INCH       EL PASO            CO   TRAINED SPOTTER

            60 MINUTE DURATION.

0640 PM     HEAVY RAIN       4 ENE AIR FORCE ACADEMY 39.01N 104.79W
08/22/2013  M2.18 INCH       EL PASO            CO   TRAINED SPOTTER

            OVER THE PAST HOUR

0640 PM     HEAVY RAIN       7 NNE COLORADO SPRINGS  38.92N 104.77W
08/22/2013  M0.42 INCH       EL PASO            CO   TRAINED SPOTTER

            15 MINUTE DURATION.

0640 PM     HAIL             4 SSW BLACK FOREST      38.96N 104.72W
08/22/2013  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

0640 PM     HAIL             5 N COLORADO SPRINGS    38.91N 104.82W
08/22/2013  E0.75 INCH       EL PASO            CO   AMATEUR RADIO

            AT POWERS AND RESEARCH.

0640 PM     HEAVY RAIN       5 SE MONUMENT           39.05N 104.81W
08/22/2013  M2.93 INCH       EL PASO            CO   TRAINED SPOTTER

            45 MINUTE DURATION.

0630 PM     HEAVY RAIN       10 E COTOPAXI           38.37N 105.50W
08/22/2013  M1.02 INCH       FREMONT            CO   COCORAHS

            50 MINUTE DURATION.

0622 PM     HEAVY RAIN       4 ENE AIR FORCE ACADEMY 39.01N 104.79W
08/22/2013  M1.55 INCH       EL PASO            CO   TRAINED SPOTTER

            RAIN FELL IN 35 MINUTES. HAIL UP TO ONE INCH IN DIAMETER.
            URBAN STREET FLOODING.

0620 PM     HEAVY RAIN       5 SE MONUMENT           39.05N 104.81W
08/22/2013  M2.00 INCH       EL PASO            CO   TRAINED SPOTTER

            MEASURED IN 25 MINUTES

0620 PM     HEAVY RAIN       7 ESE TEXAS CREEK       38.37N 105.46W
08/22/2013  M0.50 INCH       FREMONT            CO   TRAINED SPOTTER

            25 MINUTE DURATION.

0608 PM     HAIL             AIR FORCE ACADEMY       38.98N 104.86W
08/22/2013  M1.00 INCH       EL PASO            CO   OTHER FEDERAL

0607 PM     HAIL             5 NE AIR FORCE ACADEMY  39.03N 104.80W
08/22/2013  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0607 PM     HEAVY RAIN       5 NE AIR FORCE ACADEMY  39.03N 104.80W
08/22/2013  M0.48 INCH       EL PASO            CO   TRAINED SPOTTER

            20 MINUTE DURATION.

0607 PM     FLASH FLOOD      5 N MONUMENT            39.17N 104.88W
08/22/2013                   DOUGLAS            CO   AMATEUR RADIO

            WATER COVERS ROAD ON HIGHWAY 105 AT RAILROAD UNDERPASS.

0607 PM     HAIL             3 N AIR FORCE ACADEMY   39.02N 104.86W
08/22/2013  M0.75 INCH       EL PASO            CO   AMATEUR RADIO

            NEAR I-25 1/4 MILE SOUTH OF BAPTIST ROAD.

0552 PM     HEAVY RAIN       1 WNW WOODLAND PARK     39.00N 105.06W
08/22/2013  M1.07 INCH       TELLER             CO   TRAINED SPOTTER

            40 MINUTE DURATION.

0552 PM     HAIL             1 SW WOODLAND PARK      38.99N 105.06W
08/22/2013  M0.75 INCH       TELLER             CO   TRAINED SPOTTER

0545 PM     HEAVY RAIN       2 N WOODLAND PARK       39.02N 105.05W
08/22/2013  M1.10 INCH       TELLER             CO   TRAINED SPOTTER

            RAIN FELL IN 30 MINUTES. HAIL UP TO THE SIZE OF DIMES.

0540 PM     HEAVY RAIN       1 NNE WOODLAND PARK     39.01N 105.04W
08/22/2013  M2.00 INCH       TELLER             CO   TRAINED SPOTTER

            IN THE LAST 30 MINUTES

0441 PM     HEAVY RAIN       9 SW SAN LUIS           37.11N 105.54W
08/22/2013  M0.99 INCH       COSTILLA           CO   COCORAHS

            45 MINUTE DURATION.

&&

RMG
Local storm report, Aug 22, 8:58 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
858 PM MDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HEAVY RAIN       2 N WOODLAND PARK       39.02N 105.05W
08/22/2013  M0.50 INCH       TELLER             CO   TRAINED SPOTTER

            FELL IN 12 MINUTES...VERY HEAVY RAIN AT THIS TIME

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 6:06 PM MDTSevere Thunderstorm WarningPUBEl Paso39 min
Aug 22, 6:12 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 22, 6:12 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 22, 6:34 PM MDTSevere Thunderstorm WarningPUBEl Paso41 min
Aug 22, 6:45 PM MDTSevere Thunderstorm WarningPUBEl Paso45 min
Aug 22, 7:00 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 22, 7:19 PM MDTAreal Flood AdvisoryPUBHuerfano, Pueblo3 hr
Aug 22, 7:32 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 22, 8:08 PM MDTSevere Thunderstorm WarningPUBEl Paso52 min
Aug 22, 8:17 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Aug 22, 8:31 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 22, 8:55 PM MDTFlash Flood WarningPUBEl Paso, Teller3 hr
Aug 22, 8:55 PM MDTSevere Thunderstorm WarningPUBEl Paso50 min
Aug 22, 9:33 PM MDTAreal Flood AdvisoryPUBFremont3 hr
Aug 22, 9:41 PM MDTRiver Flood WarningPUBEl Paso9 hr
Aug 22, 9:59 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 22, 10:18 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 22, 11:27 PM MDTAreal Flood WarningPUBEl Paso, Teller6 hr
Aug 22, 11:54 PM MDTFlash Flood WarningPUBPueblo2 hr
Aug 23, 2:02 PM MDTAreal Flood AdvisoryPUBFremont118 min

Nearby

Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.